Michigan, 2015

Hail and Damaging Winds in Michigan, June 10, 2015

June 10, 2015 · NWS MQT · 6 events in 2 counties and zones

A cold front moving through a very moist and unstable air mass produced severe thunderstorms in the Iron Mountain-Norway area of Dickinson County during the early morning of the 10th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$74,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MQT wrote it up.

A cold front moving through a very moist and unstable air mass produced severe thunderstorms in the Iron Mountain-Norway area of Dickinson County during the early morning of the 10th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before the first event at Jun 10, 12:53 AM EST, 10 minutes earlier.

Area forecast discussion, Jun 10, 12:53 AM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
153 AM EDT WED JUN 10 2015

.UPDATE...
ISSUED AT 928 PM EDT TUE JUN 9 2015

...SEVERE TS THREAT FOR UPR MI SEEMS TO BE DIMINISHING...

LTG ASSOCIATED WITH CLUSTER OF SHOWERS/TS OVER NE MN MOVING QUICKLY
INFO FAR NW LK SUP REMAINS RATHER LIMITED. RAP/SPC ANALYSIS
INDICATES MUCAPE IS LIMITED OVER WRN LK SUP/UPR MI...NO MORE THAN
250-500 J/KG. RESPONSIBLE FACTORS INCLUDE WARM MID LVL TEMPS/INVRN
ARND H6 SHOWN ON THE 00Z INL RAOB AND LIMITED MSTR INFLOW INTO THE
AREA. LOSS OF DAYTIME HEATING WL NOT BE FAVORABLE AS WELL. AS A
RESULT...SPC HAS DOWNGRADED THE SVR TS RISK FOR UPR MI TO MARGINAL.
HOWEVER...DEEP 0-6KM WIND SHEAR REMAINS FAVORABLE...AS HI AS 40 TO
45 KTS. WITH WELL MIXED ATMOSPHERE/HI DCAPE AOA 1000 J/KG ESPECIALLY
NEAR THE WI BORDER...CANNOT RULE OUT SOME VERY GUSTY WINDS WITH ANY
STRONGER CELLS THAT MOVE INTO UPR MI. BUT THE OVERALL SVR THREAT
APPEARS TO BE MORE LIMITED THAN EARLIER EXPECTED.
&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 348 PM EDT TUE JUN 9 2015

A SHORTWAVE AND ASSOCIATED SFC LOW OVER NWRN ONTARIO WILL MOVE
ACROSS NRN ONTARIO TONIGHT AND WED. A SECOND SHORTWAVE OVER THE
MANITOBA/SASKATCHEWAN BORDER WILL DIVE ACROSS THE AREA TONIGHT AT
THE SAME TIME THAT A SFC FRONT MOVES THROUGH.

PRECIP DEVELOPED OVER MN AND FAR NWRN WI THIS MORNING AND
AFTERNOON...BUT DISSIPATED BEFORE IT MOVED WEST INTO THE CWA. IT
APPEARS LOW LEVEL MOISTURE IS TOO LOW AND CIN TOO HIGH FOR
MEANINGFUL CONVECTION TO DEVELOP WITHOUT MORE SIGNIFICANT FORCING.
THAT FORCING IS EXPECTED TO BE MET AS THE SHORTWAVE AND FRONT MOVE
THROUGH LATE THIS EVENING AND EARLY TONIGHT. MODELS SHOW MLCAPES
DECREASING WITH A LOSS OF DAYTIME HEATING EARLY THIS EVENING...BUT
THEN INCREASING TO 700-1200J/KG OVER THE WRN HALF OF UPPER MI AS THE
SHORTWAVE MOVES IN. MODELS ALSO SHOW DCAPE VALUES IN EXCESS OF
1000J/KG OVER THE WRN HALF. THE SHORTWAVE WILL ALSO INCREASE THE
SHEAR...WITH STRONG 0-1KM BULK SHEAR OF 25-35KTS AND BOTH 0-3KM AND
0-6KM SHEAR OF 40-50KTS. CONDITIONS APPEAR SUFFICIENT FOR ORGANIZED
STORMS AND GOOD COLD POOL DEVELOPMENT...WHICH SHOULD LEAD TO A
CONVECTIVE COMPLEX OR TWO MOVING THROUGH (OR AT LEAST ALONG THE
EDGES) OF THE CWA. WHILE THE FORECAST IS EXTREMELY DEPENDENT ON
THUNDERSTORM DEVELOPMENT AND PROPAGATION...THE GENERAL CONSENSUS OF
THE HIGH-RES MODEL GUIDANCE /ESPECIALLY THE HRRR AND NAM-DNG)...AND
EVEN THE LOWER-RES GFS AND ECMWF...SEEM TO BE ON A REASONABLE TRACK
OF SHOWING A CLUSTER OF STORMS MOVING OVER FAR NRN LAKE SUPERIOR
(CLOSER TO THE MAIN SHORTWAVE) AND ANOTHER MOVING ESE THROUGH THE
U.P. PARALLEL TO THE CAPE GRADIENT. CONSIDERING EXPECTED STORM MODE
BEING A CONVECTIVE COMPLEX AND AFOREMENTIONED INGREDIENTS...THINK
THAT DAMAGING WIND IS THE GREATEST THREAT FROM ANY SEVERE
STORMS...WITH THE SECONDARY THREAT GIVEN SHEAR AND INSTABILITY AND
MAYBE A WEAK TORNADO IF ANY FAVORABLE BOUNDARY INTERACTIONS OCCUR.
AGAIN...THE SEVERE THREAT IS VERY CONDITIONAL ON THE DEVELOPMENT AND
EVOLUTION OF CONVECTION. ANY CONVECTIVE COMPLEXES SHOULD BE
DECAYING AS THEY MOVE TO THE E...SHOULD SEVERE THREAT IS LOWER OVER
THE ERN U.P.

HIGH PRESSURE MOVING IN FROM THE W ON WED WILL LEAD TO CLEARING
CONDITIONS...WITH HIGHS IN HE 60S AND 70S.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 336 PM EDT TUE JUN 9 2015

FOG OVER THE GREAT LAKES WILL BE ON THE DIMINISHING TREND WEDNESDAY
NIGHT AS THE SFC LOW ACROSS W QUEBEC EXITS E AND THE SFC TROUGH
EXTENDING W THROUGH N LAKE SUPERIOR AT 00Z THURSDAY SLOWLY EDGES E.
A RIDGE OF HIGH PRESSURE WILL BE BUILDING IN FROM THE NW WEDNESDAY
NIGHT INTO THURSDAY. THIS AREA OF HIGH PRESSURE WILL REMAIN IN PLACE
THROUGH SATURDAY MORNING.

MEANWHILE...THE SFC LOW OVER KS AT 12Z THURSDAY WILL PUSH TO THE S
WI/IN BORDER AT 18Z FRIDAY. THICK CLOUDS WILL PUSH OVER THE
AREA...HELPING TO KEEP TEMPS FROM RISING MUCH PAST THE MID TO UPPER
60S /WITH EVEN SOME 50S RIGHT FROM THE TIP OF THE KEWEENAW PENINSULA
E THROUGH WHITEFISH POINT/. THE POTENTIAL EXISTS FOR HEAVY RAIN OVER
S CENTRAL UPPER MI DURING THE DAY FRIDAY...AT SOME POINT BETWEEN 09-
20Z. LOWER CONFIDENCE REMAINS...AS THE MODEL SOLUTIONS VARY BETWEEN
NO PRECIP ACROSS THE CWA /12Z NAM/ TO THE ECMWF AND GFS WHICH HAVE
OVER AN INCH OVER FAR S CENTRAL UPPER MI NEAR MNM. WILL CONTINUE
WITH A MODEL BLENDED SOLUTION...WITH OVER HALF AN INCH OF RAIN
POSSIBLE S OF A LINE FROM IMT TO ESC...AND OVER 1IN NEAR MNM. WITH
DRIER E WINDS AT THE SFC MUCH OF LAKE SUPERIOR AND FAR N UPPER MI
WILL REMAIN EITHER DRY OR WITH A WHOLE LOT LESS PRECIP. EXPECT A
QUICK CUT OFF AS THE SFC LOW ELONGATES ACROSS LOWER MI AND THE LOWER
GREAT LAKES FRIDAY INTO FRIDAY NIGHT. AS THE SYSTEM EXITS THE 500MB
RIDGE OVER THE MID MS VALLEY WILL BUILD ACROSS THE UPPER GREAT LAKES
FRIDAY NIGHT...AND LINGER THROUGH SATURDAY.

EXPECT INCREASED SW FLOW ALOFT IN ADVANCE OF THE 500MB LOW OVER S
CENTRAL CANADA SUNDAY MORNING. HOWEVER...AS THE LOW SHIFTS NE INTO
HUDSON BAY MONDAY/MONDAY NIGHT IT WILL MAINLY MEAN ZONAL FLOW. WHILE
THE CANADIAN IS MORE TO THE S AND QUICKER TO BRING THE SFC
LOW/TROUGH OVER LAKE SUPERIOR SUNDAY AFTERNOON...THE SLOWER
GFS/ECMWF SOLUTIONS LOOK MORE REASONABLE. WILL KEEP THE CWA RAIN
FREE UNTIL THE DAYTIME HOURS SUNDAY. TS WILL BE POSSIBLE
SUNDAY...ALTHOUGH THE 12Z GFS LOOKS TO HAVE SHIFTED THE BEST
MOISTURE/STRONG THUNDERSTORM POTENTIAL TO OUR S.
&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 152 AM EDT WED JUN 10 2015

SHOWERS AND TS IN ADVANCE OF APRCHG COLD FNT WILL IMPACT SAW EARLY
IN THE TAF PERIOD. GUSTY WINDS MAIN THREAT. FOLLOWING THE COLD FROPA
BY ABOUT 08Z AT SAW...A STEADY WNW WIND WL TURN GUSTY WITH DAYTIME
HEATING ON WED. BEFORE DRIER AIR ARRIVES AND ALLOWS FOR VFR
CONDITIONS TO PREDOMINATE ON WED...SOME UPSLOPE LO CLDS/MVFR OR EVEN
IFR CONDITIONS MAY OCCUR AT IWD AND ESPECIALLY CMX. &&

.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 348 PM EDT TUE JUN 9 2015 (FOR THE 4 PM LAKE SUPERIOR
FORECAST ISSUANCE)

WINDS WILL REMAIN 20 KNOTS OR LESS THROUGH THE FORECAST PERIOD. FOG
WILL PERSIST ACROSS THE LAKE INTO WED AS A RELATIVELY MOIST AIRMASS
MOVES OVER THE COLD GREAT LAKES WATER AND REMAINS OVER THE REGION.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

UPDATE...KC
SHORT TERM...TITUS
LONG TERM...KF
AVIATION...KC
MARINE...TITUS
Hazardous weather outlook, Jun 9, 2:54 PM EST, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
354 PM EDT TUE JUN 9 2015

MIZ001>007-009>014-084-085-101200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
354 PM EDT TUE JUN 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

AFTER A SLIGHT CHANCE OF LATE AFTERNOON THUNDERSTORMS...
THUNDERSTORMS ARE LIKELY OVER ALL OF WEST AND CENTRAL UPPER MICHIGAN
TONIGHT. STRONG TO SEVERE STORMS ARE POSSIBLE THIS EVENING INTO THE
OVERNIGHT HOURS. STORM MOTIONS WILL BE MAINLY FROM THE WEST OR
NORTHWEST AROUND 40 MPH. THE PRIMARY HAZARDS WILL BE LARGE HAIL OF
QUARTER SIZED OR GREATER AND DAMAGING WIND GUSTS OVER 60 MPH. THE
THREAT OF THUNDERSTORMS SHOULD END LATE THIS EVENING AT IRONWOOD AND
HOUGHTON...AND VERY LATE TONIGHT AT NEWBERRY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAVY RAIN IS POSSIBLE LATE THURSDAY NIGHT INTO FRIDAY MORNING OVER
SOUTH CENTRAL UPPER MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF HAIL...STRONG
WINDS...OR ANY WIND DAMAGE TO THE MARQUETTE NATIONAL WEATHER SERVICE.
THE PUBLIC MAY ALSO PROVIDE REPORTS THROUGH OUR WEB PAGE OR BY USING
OUR FACEBOOK AND TWITTER PAGES.

LSZ162-240>251-263>267-101200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
354 PM EDT TUE JUN 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

AFTER A SLIGHT CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON OVER
WESTERN LAKE SUPERIOR...THUNDERSTORMS WILL BECOME LIKELY ACROSS ALL
OF LAKE SUPERIOR TONIGHT. STRONG TO SEVERE STORMS ARE POSSIBLE. IF
WIDESPREAD THUNDERSTORMS OCCUR...SEICHE ACTIVITY AND FLUCTUATING
WATER LEVELS WOULD BE POSSIBLE. THE THUNDERSTORM THREAT WILL END OVER
WESTERN LAKE SUPERIOR LATE THIS EVENING AND OVER FAR EASTERN LAKE
SUPERIOR LATE TONIGHT.

AREAS OF FOG MAY BE DENSE AT TIMES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AREAS OF FOG MAY BE DENSE WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF HAIL...STRONG
WINDS...OR ANY WIND DAMAGE TO THE MARQUETTE NATIONAL WEATHER SERVICE.
THE PUBLIC MAY ALSO PROVIDE REPORTS THROUGH OUR WEB PAGE OR BY USING
OUR FACEBOOK AND TWITTER PAGES.

LMZ221-248-250-101200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
354 PM EDT TUE JUN 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

PATCHY FOG MAY BE DENSE AT TIMES.

AFTER A SLIGHT CHANCE OF THUNDERSTORMS THIS EVENING...A PERIOD OF
THUNDERSTORMS IS LIKELY OVERNIGHT. SOME STORMS COULD BE STRONG TO
SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAVY RAIN IS POSSIBLE LATE THURSDAY NIGHT INTO FRIDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF HAIL...STRONG
WINDS...OR ANY WIND DAMAGE TO THE MARQUETTE NATIONAL WEATHER SERVICE.
THE PUBLIC MAY ALSO PROVIDE REPORTS THROUGH OUR WEB PAGE OR BY USING
OUR FACEBOOK AND TWITTER PAGES.

KF

In the hours before

Special weather statement, Jun 9, 10:38 PM EST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
1038 PM CDT TUE JUN 9 2015

MIZ009-100430-
GOGEBIC MI-
1038 PM CDT TUE JUN 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GOGEBIC COUNTY UNTIL
1130 PM CDT...

AT 1035 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR GURNEY...OR 12 MILES SOUTHEAST OF ASHLAND...MOVING EAST AT 45
MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM AS IT MOVES
INTO WESTERN GOGEBIC COUNTY AROUND 11 PM CDT.

LOCATIONS IMPACTED INCLUDE...
IRONWOOD...BESSEMER...WAKEFIELD...VAN BUSKIRK...LITTLE GIRLS POINT...
THOMASTON...IRONWOOD AIRPORT...CHANEY LAKE AND COPPER PEAK.

LAT...LON 4661 9034 4660 9029 4666 9005 4677 8988
      4676 8987 4660 8986 4659 8981 4628 8981
      4633 9011 4650 9022 4651 9032 4656 9034
      4654 9040 4656 9042
TIME...MOT...LOC 0335Z 283DEG 40KT 4651 9064

KC
Special weather statement, Jun 9, 11:39 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
1239 AM EDT WED JUN 10 2015

MIZ004-010-084-100545-
SOUTHERN HOUGHTON MI-IRON MI-BARAGA MI-
1239 AM EDT WED JUN 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR BARAGA...IRON AND SOUTHERN
HOUGHTON COUNTIES UNTIL 145 AM EDT/1245 AM CDT/...

AT 1238 AM EDT /1138 PM CDT/...DOPPLER RADAR WAS TRACKING A LINE OF
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ASSININS TO 6 MILES
SOUTH OF MARENISCO...AND MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
IRON RIVER...BARAGA...L'ANSE...CRYSTAL FALLS...STAMBAUGH...
COVINGTON...ALBERTA...SIDNAW...KENTON...AMASA...U.S. 141 BETWEEN
COVINGTON AND AMASA...THREE LAKES...CASPIAN...GAASTRA...ALPHA...GIBBS
CITY...PAINT LAKE...WAY DAM...PEAVY FALLS DAM AND PELKIE.

LAT...LON 4599 8837 4599 8849 4602 8851 4602 8860
      4599 8862 4599 8866 4609 8899 4667 8899
      4668 8887 4672 8887 4686 8855 4685 8848
      4675 8848 4684 8838 4680 8805 4677 8805
      4676 8799 4668 8799 4668 8812 4592 8811
TIME...MOT...LOC 0438Z 286DEG 39KT 4681 8848 4629 8973

KC
Special weather statement, Jun 10, 12:02 AM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
102 AM EDT WED JUN 10 2015

MIZ005-100600-
MARQUETTE MI-
102 AM EDT WED JUN 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARQUETTE COUNTY UNTIL
200 AM EDT...

AT 102 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES NORTH OF MICHIGAMME...OR 20 MILES EAST OF L'ANSE...MOVING EAST
AT 50 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MARQUETTE...ISHPEMING...PRESQUE ISLE...NEGAUNEE...MICHIGAMME...
CHAMPION...HARVEY...BIG BAY...K I SAWYER...TROWBRIDGE PARK...HALFWAY
VILLAGE...HURON RIVER POINT...WEST ISHPEMING...LAKE MICHIGAMME...
SANDS...SKANDIA...HUMBOLDT...NATIONAL MINE...THE 553 AND 480
CROSSROADS AND PALMER.

LAT...LON 4654 8812 4668 8812 4668 8799 4676 8799
      4677 8805 4691 8804 4691 8790 4686 8775
      4682 8771 4684 8768 4665 8751 4658 8739
      4659 8738 4653 8739 4651 8736 4649 8712
      4626 8721
TIME...MOT...LOC 0502Z 289DEG 43KT 4671 8803

KC

The radar

The Marquette radar (KMQT), 86 km away, was scanning. The volume nearest the first event began at 06:00 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Marquette

When
June 10, 1:03 AM EST to 1:07 AM EST
Where
Marquette County, 24.2 mi SW of Reade
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
Fire Department/Rescue
Coordinates
45.800, -87.902

The Norway Fire Chief reported trees downed on County Road 573, Summit Road and Pearney Lane.

Thunderstorm Wind, Dickinson

When
June 10, 1:01 AM CST to 1:05 AM CST
Where
Dickinson County, 1.62 mi SSE of Iron Mtn
Measured
60 kt (69 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
45.809, -88.036

The Dickinson County Sheriff reported multiple large trees and power lines down in the Iron Mountain and Breitung Township areas. Some trees were blocking roads. The time of the report was estimated from radar.

Thunderstorm Wind, Dickinson

When
June 10, 1:01 AM CST to 1:06 AM CST
Where
Dickinson County, 1.77 mi ENE of Iron Mtn
Measured
65 kt (75 mph) estimated gust
Property damage
$15,000
Reported by
Social Media
Coordinates
45.840, -88.016

There was a report via social media of multiple large trees down around Lake Antoine and Lake Antoine Park and Campgrounds. Trees were reported down on Pine Mountain, Bass Lake, and Lake Antoine Roads. Residents in the area reported seeing a tree down across a house on Lake Antoine Road. The time of the report was estimated from radar.

Hail, Dickinson

When
June 10, 1:01 AM CST to 1:04 AM CST
Where
Dickinson County, 0.84 mi NE of Antoine
Measured
1 in hail
Reported by
Social Media
Coordinates
45.840, -88.060

Quarter-sized hail was reported on the north side of Iron Mountain. The time of the report was estimated from radar.

Thunderstorm Wind, Dickinson

When
June 10, 1:04 AM CST to 1:06 AM CST
Where
Dickinson County, 0.63 mi NE of Norway
Measured
55 kt (63 mph) estimated gust
Property damage
$12,000
Reported by
Fire Department/Rescue
Coordinates
45.787, -87.911

The Norway Fire Chief reported that a tree fell on a vehicle on Saginaw Street causing severe damage to the roof.

Thunderstorm Wind, Dickinson

When
June 10, 1:05 AM CST to 1:07 AM CST
Where
Dickinson County, 2.12 mi E of Iron Mtn
Measured
55 kt (63 mph) estimated gust
Property damage
$40,000
Reported by
Social Media
Coordinates
45.831, -88.006

There was a report via social media of a tree downed on a house on E Bar D Road off of Quinnesec-Lake Antoine Road. The time of the report was estimated from radar.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2015Every state in 2015This day in weather historyWarnings in Michigan, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 575405, 575358, 575361, 575364, 575407, 575359.